MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES1865CPKPLT
Medical Device Problem Codes Stretched (1601); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "we are still finding out information about the case but here is what is known: the physician was using a bsc renegade microcathter and a prestige plus coil was deployed and upon removal of the pusher wire a string of coil came back with the pusher.He spent 2-3 hours snaring the broken coil from the patient with no harm." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.The lot number was not provided therefore a review of the lot history records could not be performed.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230900859 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "we are still finding out information about the case but here is what is known: the physician was using a bsc renegade microcathter and a prestige plus coil was deployed and upon removal of the pusher wire a string of coil came back with the pusher.He spent 2-3 hours snaring the broken coil from the patient with no harm.Update 17sep2024 - additional information received from the issuer: "2nd case portal vein embolization with extreme tortuosity.Microcatheter used was a boston scientific stc damaged coil pres1865cpkplt lot#f230900859.He advanced the coil into the abnormal venous shunt that was measuring around 15mm cross sectional.He stated that not all of the coil made it into the sac as he felt resistance.We did not determine how much of the 65cm made it into the sac but he decided to detach the coil and thought he would squirt the rest out.He had problems removing the pusher almost like it was "stuck" therefore he decided to remove the pusher with the microcatheter.As back out the microcatheter the coil elongated and followed eventually squirting out and staying in the vessel however not in the target zone.Was the catheter was out he removed the pusher and had to gain access again and finished the case with penumbra coils with no issue." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key20196273
Report Number3014162263-2024-00072
Device Sequence Number18053187
Product Code KRD
UDI-Device Identifier00810068567793
UDI-Public(01)00810068567793(11)230927(17)280927(10)F230900859
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRES1865CPKPLT
Device Lot NumberF230900859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown